Alert archive / Tennessee / Wind Advisories in 2008

Wind Advisory 6, NWS Nashville, TN

March 18, 200839 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Mar 18, 2008, 8:56 AM CDT for 39 counties in Tennessee. It took effect at Mar 18, 2008, 10:16 AM CDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2008, 8:56 AM CDT (13:56 UTC)
In effect from
Mar 18, 2008, 10:16 AM CDT
Expired
Mar 19, 2008, 12:00 PM CDT
In force
26 hr
Issued by
NWS Nashville, TN
All 39 counties

Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 1.9 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 645 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
987 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
645 m²/s²
0-3 km storm-relative helicity
736 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOHX 181356
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
856 AM CDT TUE MAR 18 2008

TNZ010-011-031>034-065-066-078>080-182000-
/O.NEW.KOHX.WI.Y.0006.080318T1700Z-080319T1100Z/
CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-
WARREN-GRUNDY-VAN BUREN-
856 AM CDT TUE MAR 18 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND ADVISORY
...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM CDT WEDNESDAY. 

APPROACHING LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL TIGHTEN 
THE PRESSURE GRADIENT ACROSS THE CUMBERLAND PLATEAU THIS MORNING. AS 
THIS OCCURS...SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH...WITH GUSTS 
REACHING BETWEEN 35 TO 40 MPH. STRONG WINDS ARE EXPECTED TO CONTINUE 
THIS AFTERNOON THROUGH MOST OF TONIGHT...THEN WEAKEN WEDNESDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 TO 40 MPH ARE EXPECTED. WINDS 
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
VEHICLES. USE EXTRA CAUTION.

$$

TNZ005>009-022>030-056>064-075-077-093>095-182000-
/O.NEW.KOHX.WI.Y.0006.080318T1700Z-080319T0500Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY-
HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-
BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES-
856 AM CDT TUE MAR 18 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CDT
TONIGHT...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CDT
TONIGHT. 

APPROACHING LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL TIGHTEN 
THE PRESSURE GRADIENT ACROSS MIDDLE TENNESSEE THIS MORNING. AS THIS 
OCCURS...SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH...WITH GUSTS 
REACHING BETWEEN 35 TO 40 MPH. WINDS ARE EXPECTED TO WEAKEN AFTER
MIDNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

07
5 follow-up statements
000 
WWUS74 KOHX 181517
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1017 AM CDT TUE MAR 18 2008

TNZ010-011-031>034-065-066-078>080-182100-
/O.EXT.KOHX.WI.Y.0006.080318T1517Z-080319T1100Z/
CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-
WARREN-GRUNDY-VAN BUREN-
1017 AM CDT TUE MAR 18 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CDT WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM CDT WEDNESDAY. 

APPROACHING LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL
TIGHTEN THE PRESSURE GRADIENT ACROSS THE CUMBERLAND PLATEAU THIS
MORNING. AS THIS OCCURS...SOUTH WINDS WILL INCREASE TO 20 TO
30 MPH...WITH GUSTS REACHING BETWEEN 35 TO 40 MPH. STRONG WINDS
ARE EXPECTED TO CONTINUE THIS AFTERNOON THROUGH MOST OF TONIGHT...
THEN WEAKEN WEDNESDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TNZ005>009-022>030-056>064-075-077-093>095-182100-
/O.EXT.KOHX.WI.Y.0006.080318T1516Z-080319T0500Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY-
HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-
BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES-
1017 AM CDT TUE MAR 18 2008

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

APPROACHING LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL
TIGHTEN THE PRESSURE GRADIENT ACROSS MIDDLE TENNESSEE THIS
MORNING. AS THIS OCCURS...SOUTH WINDS WILL INCREASE TO 20 TO
30 MPH...WITH GUSTS REACHING BETWEEN 35 TO 40 MPH. WINDS ARE
EXPECTED TO WEAKEN AFTER MIDNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

07
000 
WWUS74 KOHX 182006
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
306 PM CDT TUE MAR 18 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-190500-
/O.EXT.KOHX.WI.Y.0006.000000T0000Z-080319T1200Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
306 PM CDT TUE MAR 18 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT WEDNESDAY...

APPROACHING LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL KEEP A
TIGHT THE PRESSURE GRADIENT ACROSS THE AREA. SOUTH WINDS WILL
CONTINUE AT 20 TO 30 MPH...WITH GUSTS REACHING NEAR 40 MPH...
THROUGH WEDNESDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SMALL TREE LIMBS CAN
ALSO BE BLOWN DOWN.

$$

07
000 
WWUS74 KOHX 190527
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1227 AM CDT WED MAR 19 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-191200-
/O.CON.KOHX.WI.Y.0006.000000T0000Z-080319T1200Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
1227 AM CDT WED MAR 19 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. 

AN APPROACHING LOW PRESSURE SYSTEM...AND AN ASSOCIATED COLD FRONT WILL
KEEP A TIGHT PRESSURE GRADIENT ACROSS THE AREA. SOUTH WINDS WILL
CONTINUE AT 20 TO 30 MPH...WITH GUSTS REACHING NEAR 45 MPH...
THROUGH WEDNESDAY MORNING.

A WIND ADVISORY...MEANS THAT WINDS OF 35 TO 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. SMALL TREE LIMBS CAN ALSO BE
BLOWN DOWN.

$$
BOBBY BOYD
000 
WWUS74 KOHX 190756
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
256 AM CDT WED MAR 19 2008

TNZ005-006-022>025-190900-
/O.CAN.KOHX.WI.Y.0006.000000T0000Z-080319T1200Z/
STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-
256 AM CDT WED MAR 19 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELLED THE WIND
ADVISORY. 

A COLD FRONT HAS ENTERED NORTHWEST MIDDLE TENNESSEE EARLY THIS MORNING
AND THUNDERSTORMS WILL OCCUR. THE GRADIENT WIND OUT OF THE SOUTH
HAS DIMINISHED...AND THE WIND ADVISORY HAS BEEN CANCELLED.

HOWEVER...MOTORISTS THIS MORNING SHOULD BE ON THE ALERT FOR STRONG
WINDS FROM THUNDERSTORMS...MORE THAN LIKELY OUT OF THE NORTHWEST.

$$

TNZ007>011-026>034-056>066-075-077>080-093>095-191600-
/O.EXT.KOHX.WI.Y.0006.000000T0000Z-080319T1700Z/
ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM-DAVIDSON-WILSON-
TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-
LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
256 AM CDT WED MAR 19 2008

...WIND ADVISORY NOW IN EFFECT UNTIL NOON CDT TODAY...

AN APPROACHING LOW PRESSURE SYSTEM...AND AN ASSOCIATED COLD FRONT
WILL KEEP A TIGHT PRESSURE GRADIENT ACROSS THE AREA. SOUTH WINDS
WILL CONTINUE AT 20 TO 30 MPH...WITH GUSTS REACHING NEAR 45 MPH...
THROUGH MUCH OF THE MORNING. WINDS WILL SHIFT TO THE NORTHWEST
GRADUALLY FROM THE WEST TODAY...AND THESE WINDS WILL NOT BE QUITE
AS STRONG.

A WIND ADVISORY...MEANS THAT WINDS OF 35 TO 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SMALL TREE LIMBS CAN
ALSO BE BLOWN DOWN.

$$

GIRODO
000 
WWUS74 KOHX 191228
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
728 AM CDT WED MAR 19 2008

TNZ007>009-026>030-056>064-075-077-093>095-191330-
/O.CAN.KOHX.WI.Y.0006.000000T0000Z-080319T1700Z/
ROBERTSON-SUMNER-MACON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-
DEKALB-BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES-
728 AM CDT WED MAR 19 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELLED THE WIND
ADVISORY. 

A FRONT HAS MOVED INTO THE AREA WITH ACCOMPANYING SHOWERS AND
THUNDERSTORMS. THE GRADIENT WIND FIELD HAS THUS RELAXED AND THE
WIND ADVISORY IS CANCELLED.

$$

TNZ010-011-031>034-065-066-078>080-191700-
/O.CON.KOHX.WI.Y.0006.000000T0000Z-080319T1700Z/
CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-
WARREN-GRUNDY-VAN BUREN-
728 AM CDT WED MAR 19 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY. 

A WIND ADVISORY...MEANS THAT SOUTH WINDS OF 20 TO 30 MPH ARE
EXPECTED WITH GUSTS UP TO 40 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. SMALL TREE LIMBS CAN ALSO BE BLOWN DOWN.

$$

MAG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Mar 18, 8:52 AM CDT, 4 minutes earlier.

Area forecast discussion, Mar 18, 8:52 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
852 AM CDT TUE MAR 18 2008

.DISCUSSION...
CURRENT WINDS ACROSS THE MID STATE ARE GENERALLY IN THE 20 TO 25 MPH
RANGE WITH GUSTS TO 30 MPH. THE MODELS ARE IN AGREEMENT WITH A
TIGHTENING PRESSURE GRADIENT THROUGH THE REMAINDER OF THE DAY.
THUS...BY THIS AFTERNOON...WE SHOULD SEE WINDS REACHING INTO THE
20-30 MPH RANGE WITH GUSTS UP TO 40 MPH.

ADDITIONALLY...DATA SUPPORTS THAT THE ELEVATED WIND SPEEDS WILL
STICK AROUND FOR A GOOD 12 HRS OR SO. THEREFORE...THE HIGHER WINDS
WILL LIKELY CONTINUE INTO THE EVENING.

DUE TO THE ABOVE...WE WILL ISSUE A WIND ADVISORY AND RUN IT THROUGH
MIDNIGHT TONIGHT. ALONG THE PLATEAU...ELEVATED WINDS MAY PERSIST
BEYOND MIDNIGHT SO WILL SEGMENT ACCORDINGLY.

OTHERWISE...NO OTHER CHANGES FOR NOW.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, Mar 18, 5:30 AM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT TUE MAR 18 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-191030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
530 AM CDT TUE MAR 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

AN APPROACHING LOW PRESSURE SYSTEM AND COLD FRONT WILL BRING THUNDERSTORMS
TONIGHT INTO WEDNESDAY MORNING. SOME STRONG TO SEVERE STORMS ARE
POSSIBLE WITH HEAVY DOWNPOURS AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

17/MAG

Nearby

Wind Advisories in Tennessee, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.